I've not started on Tam yet, but I've had the wading through treacle thing with my legs on any slope from chemo... Very annoying, I live at the top of a hill and walk everywhere! Some days it's easier than others.. Chemo finished in may, perhaps I'm just too impatient
Can I just ask - have any of you had Herceptin? I ask because I get the "leg thing", not all the time, but sometimes quite bad and not back to how good I was before, but am not on Tamoxifen, but have had 12 months of Herceptin. I have assumed that it is the Herceptin.
I also have now dodgy shoulder joints, when I move my arms behind me (fastening bra for eg) it sounds and feels like my shoulders are grinding inside. (Nice eh?)
What I find the most frustrating is that I was actually fitter and felt well when I had undiagnosed cancer! Oh, hahaha, the joy of it all.
I sailed through the treatment really, not too many bad days, not feeling that tired from rads and I guess I just thought that 12 months on I would be on the 'up ' (obviously didnt take the leg situation into the equation) but I'm feeling really quite tired at the mo. I'm thinking that maybe its cos I'm off work (teacher) and so I've gone into hibernation cos I can.
Of course, this feeling also carries the gremlin that sits on our shoulder and whispers into your ear " tiredness is a sign of cancer, it could be back, it could have spread, you could die. You should worry about this, be afraid". Great.
SCACO, I think I match your dates with finishing chemo (may 2011) having surgery in June 2011 and starting tamoxifen in July 2011. My legs still seem very weak, uphill is awful! Stairs are awful! At least 1 or 2 times a week I have an 'off my legs' day where i ache so much i just dont wanna stand up or walk!
Oh Yes.....can definety relate to this, i finished 5 years of Tamoxifen 2-3 years ago, I had gallstones 2 years ago, horrendous pain, I had a scan which confirmed them, and subsequently had my gallbladder removed afew months later, unfortunatey though I have fallen into the percentage who still get gallstone pain occassionaly even without the gallbladder!!
Also the legs too are a problem, ok walking on flat but uphill etc., legs competely seize up.
yep i know that,well the uphill bit anyway!!never had the gallstone problem but we often go walking the dogs in derbyshire however now i only do the flatter walks.In march we did the mamtor walk and i thought i was gonna die!!!really!!I was literally gasping for breath and had to stop after just a few steps uphill,a man passing by asked if i was ok,never had this problem till i went on tamoxifen.
Ive 2 things to ask if anyone can help, advise or simply say 'yep, I know that.'
I completed chemo last April (6 FEC), mx and recon last June. Tamoxifen since July last year and 6 weeks of rads, ending November.
Last week I suffered the most terrible tummy cramps, to the point that I couldn't really speak or sit up. The gp says its more than likely gallstones and I'm awaiting a scan. Having googled there seems to be a link between tam and gallstones. Has anyone else had this problem or been told this?
The other thing is about my legs. I was fairly fit pre dx, walking 6/7 miles regularly. I'm not too bad and can still do this mileage but find that I virtually grind to a halt when going up hill, even a slight incline slows me down; yet as soon as it levels off I pick up speed again. It's like trying to drive up a hill in 4th gear if you know what I mean.
Anyone the same or just me?